A report out of North Texas has many concerned about the potential side effects of a popular flu treatment and preventive.

Last week, parents of a 6-year-old Texas girl told KTVT their daughter experienced hallucinations and tried to jump out of a window after taking Tamiflu.

The family, who requested they remain anonymous, told the Dallas television station that their child ran away from school, experienced hallucinations and had attempted to jump out of a window.

“The second story window was open, which is in her bedroom, and she used her desk to climb up onto it, and she was about to jump out the window when my wife came up and grabbed her,” the girl's father told KTVT .

According to KTVT, they took the girl to the hospital where doctors alerted them to the rare side effects of Tamiflu.

The FDA's website states "children and teenagers with the flu may be at a higher risk for seizures, confusion or abnormal behavior early during their illness. These serious side effects may happen shortly after beginning Tamiflu or may happen in people when the flu is not treated. These serious side effects are not common but may result in accidental injury to the patient. People who take Tamiflu should be watched for signs of unusual behavior and a healthcare provider should be contacted right away if the patient shows any unusual behavior while taking Tamiflu."

Margaret Dayhoff-Brannigan from the National Center for Health Research said studies show Tamiflu and similar medications "only help you recover one day faster from the flu."

"Tamiflu is heavily advertised, but many doctors believe that Tamiflu does not work well enough to justify the high cost of the drug, or the CDC recommendation that all patients take it," Dayhoff-Brannigan said. "These doctors point out that there is very little high quality evidence that Tamiflu reduces the rate of serious complications from the flu."

Dayhoff-Brannigan said the best protection from the flu is a flu shot.

Outbrain